New “Bad Drug Batch” Community Text Alerts
Imagine waking up to what sounds like a tornado warning or amber alert coming from your phone. However, this time it is a warning that fentanyl is killing people in your community.
In order to prevent more deaths from drug overdose, students in Baltimore have done just that. They have created a new text alert to warn communities if there is a deadly batch of drugs going around.
The program was designed by teens who are part of a non-profit computer technology education program. The project that created the text alert program began when Michael LeGrand, founder of the education program, lost a friend in Florida to a bad batch. This is what he had to say:
“She overdosed about a year ago from a batch of heroin that was tainted with carfentanyl. It killed 10 people,” he said. “It got me thinking, ’If there are batches of heroin that are killing large groups of people, shouldn’t there be a way to alert them so they know and don’t die?”—Michael LeGrand speaking with the Baltimore Sun
The program is currently only available in Baltimore where the program was created. People in Baltimore can sign up for the service by texting “Join” to 952-BB-Alert. This service also allows users to get updates on needle exchange vans and access to a 24-7 crisis helpline.
Click here to read the full article.
If you need help for someone who is struggling with addiction please call us today. We can work with you to help them get the best help possible.
Even if you don’t know someone struggling with addiction, but would like to receive free information, you are welcome to fill out this form.
Please use this form for general inquiries to Narconon.